Alert archive / Montana / Red Flag Warnings in 2019
Red Flag Warning 4, NWS Missoula, MT
NWS Missoula, MT issued this red flag warning at Jul 31, 2019, 4:47 AM MDT for 7 counties in Montana. It took effect at Jul 31, 2019, 2:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 31, 2019, 4:47 AM MDT (10:47 UTC)
- In effect from
- Jul 31, 2019, 2:00 PM MDT
- Expired
- Jul 31, 2019, 9:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Missoula, MT
Counties Beaverhead County, MT, Deer Lodge County, MT, Granite County, MT, Jefferson County, MT, Madison County, MT, Powell County, MT, Silver Bow County, MT
The radar
The Missoula radar (KMSX), 154 km from the middle of the area, began a volume at 10:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 10.8 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 81 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 3074 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
100 WWUS85 KMSO 311047 RFWMSO URGENT - FIRE WEATHER MESSAGE National Weather Service Missoula MT 447 AM MDT Wed Jul 31 2019 MTZ110-111-010300- /O.NEW.KMSO.FW.W.0004.190731T2000Z-190801T0300Z/ Deerlodge/West Beaverhead-East Beaverhead- 447 AM MDT Wed Jul 31 2019 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING... * Affected area: Fire Zone 110 (Deerlodge/West Beaverhead). Fire Zone 111 (East Beaverhead). * Impacts: Scattered lightning with a mix of wet and dry storms. * Outflow Winds: Outflow winds up to 40 mph. && $$
1 follow-up statement
267 WWUS85 KMSO 010314 RFWMSO URGENT - FIRE WEATHER MESSAGE National Weather Service Missoula MT 914 PM MDT Wed Jul 31 2019 MTZ110-111-010415- /O.EXP.KMSO.FW.W.0004.000000T0000Z-190801T0300Z/ Deerlodge/West Beaverhead-East Beaverhead- 914 PM MDT Wed Jul 31 2019 ...RED FLAG WARNING HAS EXPIRED... * Affected area: Fire Zone 110 (Deerlodge/West Beaverhead). Fire Zone 111 (East Beaverhead). Some thunderstorms remain, but they are diminishing rapidly. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this red flag warning went out at Jul 31, 4:05 AM MDT, 42 minutes earlier.
Area forecast discussion, Jul 31, 4:05 AM MDT, 42 minutes before
Area Forecast Discussion National Weather Service Missoula MT 405 AM MDT Wed Jul 31 2019 .DISCUSSION...Mid level moisture will continue to rotate around high pressure and move into southwest Montana. Elevated unstable air will once again trigger scattered thunderstorms across southwest Montana this afternoon through early evening. Brief heavy rain, lightning and gusty winds to 40 mph are the main impacts. Storms aren't expected to develop as far north as yesterday. Thursday a weak short wave will develop across western Montana. Midlevel moisture and some unstable air will result in another round of afternoon and evening thunderstorms. Storms Thursday will impact areas across southwest Montana and further north to around the I-90 corridor. Friday a dry cold front is expected to move across western Montana. The biggest impact from this front will be gusty winds, especially across northwest Montana. How much winds increase is still to be determined given models still differ with the strength and placement of the front. Saturday through next Tuesday the high pressure ridge over the 4-corners will begin to amplify over the Northern Rockies. Above normal temperatures around 90 to the mid 90s are expected under this strengthening ridge. Southwest Montana will continue to be the place for some isolated thunderstorms each day. && .AVIATION... Thunderstorms are a possibility again today at KSMN and KBTM from 31/2100Z through 01/0300Z. Storms will be capable of producing lightning and gusty winds. Reduction in ceilings are expected with thunderstorms. Expect VFR conditions after 01/0300Z through Thursday morning at all terminals. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...None. ID...None. &&
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 6:02 PM MDT | Special Weather Statement | MSO | Ravalli | 28 min |
| Jul 30, 6:34 PM MDT | Special Weather Statement | MSO | Ravalli | 41 min |
Nearby
Red Flag Warnings in Montana, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.